Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 156, NWS Memphis, TN

June 27, 2001Coahoma County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 27, 2001, 7:28 AM CDT for Coahoma County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 27, 2001, 7:28 AM CDT (12:28 UTC)
Expired
Jun 27, 2001, 8:00 AM CDT
In force
32 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Coahoma County, MS

The radar

The Memphis radar (KNQA), 123 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1429 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 271229
SVRMEM

MSC027-271300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
728 AM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 800 AM CDT.

* AT 725 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST 
  EAST OF FRIARS POINT...MOVING EAST AT 15 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 800 AM CDT INCLUDE...
  COAHOMA...
  LULA...
  RICH...
 
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3447 9072 3429 9068 3433 9040 3451 9044

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:02 AM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 27, 3:02 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
302 AM CDT WED JUN 27 2001

UPPER LOW CURRENTLY CENTERED NEAR MO/KY/IL BORDER CONTINUES A SLOW
DRIFT TO THE WEST. SOME CONVECTION FIRED OVERNIGHT RIGHT NEAR CENTER
AND IN SE QUADRANT OVER MS AND AL WHERE MOISTURE IS A BIT DEEPER.
EXPECT A BETTER CHANCE OF SCT AFTERNOON CONVECTION ACROSS THE FA
TODAY WITH -14C 50H TEMPS EXPECTED AND AS UPPER LOW SHIFTS A BIT
FURTHER WWD ALLOWING ERN SEMICIRCLE TO BE LOCATED ACROSS THE AREA.
THIS IS WHERE MOST ACTIVITY HAS OCCURRED PAST SEVERAL DAYS. UPPER
LOW WILL SLOWLY WEAKEN OVER NEXT FEW DAYS AS TEMPS IN THE CORE RISE.
STILL EXPECT SCT DIURNAL CONVECTION ACROSS THE FA THROUGH FRI WITH
LESS ACTIVITY OVER THE WEEKEND AS UPPER HEIGHTS RISE.

AS FAR AS TEMPS...GUIDANCE IN CLOSE AGREEMENT AND WILL NOT STRAY
TOO FAR.

PRELIMINARY NUMBERS...
MEM 88/69/88/70 4242
MKL 87/64/87/66 4242
JBR 88/66/88/66 4242
TUP 89/67/89/68 4242

.MEG...NONE.

In the hours before

Local storm report, Jun 27, 6:22 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 AM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0508 AM    FORREST CITY              AR   1.25 INCH HAIL
06/27/01   ST. FRANCIS                    REPORTED BY ST. FRANCIS
                                          COUNTY SHERIFFS OFFICE.

0520 AM    1N FORREST CITY           AR   0.88 INCH HAIL
06/27/01   ST. FRANCIS                    REPORTED BY ST. FRANCIS
                                          COUNTY SHERIFFS OFFICE.

0550 AM    1S CALDWELL               AR   0.75 INCH HAIL
06/27/01   ST. FRANCIS
Local storm report, Jun 27, 6:23 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
623 AM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0508 AM    FORREST CITY              AR   1.25 INCH HAIL
06/27/01   ST. FRANCIS                    REPORTED BY ST. FRANCIS
                                          COUNTY SHERIFFS OFFICE.

0520 AM    1N FORREST CITY           AR   0.88 INCH HAIL
06/27/01   ST. FRANCIS                    REPORTED BY ST. FRANCIS
                                          COUNTY SHERIFFS OFFICE.

0550 AM    1S CALDWELL               AR   0.75 INCH HAIL
06/27/01   ST. FRANCIS                    REPORTED BY ST. FRANCIS
                                          COUNTY SHERIFFS OFFICE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:38 PM CDTSevere Thunderstorm WarningMEGLee37 min
Jun 27, 5:13 AM CDTSevere Thunderstorm WarningMEGCoahoma47 min
Jun 27, 5:59 AM CDTSevere Thunderstorm WarningMEGCoahoma31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.